Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 180, NWS Memphis, TN

May 27, 2017Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2017, 4:13 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 4:13 AM CDT (09:13 UTC)
Expired
May 27, 2017, 5:00 AM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 166 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS54 KMEG 270913
SVRMEG
ARC075-121-271000-
/O.NEW.KMEG.SV.W.0180.170527T0913Z-170527T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
413 AM CDT SAT MAY 27 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Randolph County in eastern Arkansas...
  Northwestern Lawrence County in eastern Arkansas...

* Until 500 AM CDT

* At 412 AM CDT, severe thunderstorms were located along a line
  extending from near Thayer to near Hardy to near Myron, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Pocahontas, Walnut Ridge, Black Rock, Lake Charles State Park,
  Imboden, Ravenden, College City, Portia, Maynard, Biggers, Lynn,
  Ravenden Springs, Annieville, Dalton, Attica, Smithville, Powhatan,
  Middlebrook, Ingram and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9078 3630 9080 3597 9107 3600 9135
      3623 9135 3623 9133 3624 9133 3624 9126
      3633 9126 3633 9128 3637 9128 3637 9129
      3639 9129 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 0912Z 271DEG 41KT 3658 9150 3636 9146 3614 9170 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
411 
WWUS54 KMEG 270936
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
436 AM CDT SAT MAY 27 2017

ARC075-121-271000-
/O.CON.KMEG.SV.W.0180.000000T0000Z-170527T1000Z/
Randolph AR-Lawrence AR-
436 AM CDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...

At 436 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Gatewood to near Ravenden Springs
to 10 miles northwest of Strawberry, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pocahontas, Walnut Ridge, Black Rock, Lake Charles State Park,
Imboden, Ravenden, College City, Portia, Maynard, Biggers, Lynn,
Ravenden Springs, Annieville, Dalton, Attica, Smithville, Powhatan,
Middlebrook, Ingram and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9078 3630 9080 3597 9107 3600 9135
      3623 9135 3623 9133 3624 9133 3624 9126
      3633 9126 3633 9128 3637 9128 3637 9129
      3639 9129 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 0936Z 272DEG 41KT 3661 9121 3634 9115 3608 9144 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:36 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 26, 11:36 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1136 PM CDT Fri May 26 2017

.DISCUSSION...

Updated for aviation discussion

&&

PREV DISCUSSION... /issued 257 PM CDT Fri May 26 2017/

Skies are mostly sunny across the eastern half of the forecast
area with partly cloudy skies elsewhere. Temperatures this
afternoon range from the mid 70s to mid 80s. A cold front
currently extends from southeast Iowa through southwest Missouri
and into northwest Texas.

The front will drop slowly south tonight into southern Missouri.
Some thunderstorms are expected to develop ahead of the front and
may reach western sections of the forecast area. Temperatures will
be on the warm side with lows Saturday morning from the upper 60s
to lower 70s.

On Saturday, low pressure will develop along the front over
western Kansas and move east. This low will push the front north
some but will remain close enough that some thunderstorms that
form could make their way into the forecast area. Temperatures
will be quite warm on Saturday with highs in the mid 80s. By
Saturday night, the cold front will start to move toward the
region so there will be a better chance of thunderstorms. There
may be some severe thunderstorms late Saturday night and early
Sunday morning especially over northern sections of the forecast
area. The main threats will be damaging winds and large hail.
Temperatures will remain warm with lows Sunday morning in the
lower 70s. The cold front will move into the forecast area on
Sunday with more thunderstorms expected. A strong to severe
thunderstorm will be possible on Sunday south of the cold front.
Temperatures will remain quite warm with highs in the low to mid
80s. The front will continue to move through the forecast area
Sunday night with more thunderstorms expected. Temperatures will
turn a little cooler behind the front with lows Monday morning
mainly in the 60s.

The cold front will finally move out of the forecast area on
Monday with thunderstorms still possible over portions of north
Mississippi. By Monday night, the front will be south of the
region but a thunderstorm could be possible over extreme southern
sections of the forecast area. High pressure will briefly build
into the region by Tuesday bringing a brief period of dry weather
for Tuesday and Tuesday night.

The cold front will slowly return back as a warm front on
Wednesday and Thursday and move through the region by next Friday.
This will produce scattered thunderstorms each day. Temperatures
will remain close to normal levels for the extended period from
Memorial Day through next Friday.

ARS

&&

.AVIATION...

VFR conditions will prevail through much of the overnight before
low clouds develop toward sunrise and continue into Saturday
morning. Latest guidance points toward the possibility of sct
shras/tsras during the 10z-18z time frame so included a VCTS for
that time period at KJBR, KMEM and KMKL. Cigs will gradually
improve to VFR by Saturday afternoon. Next concern is a line of
thunderstorms that will likely be entering the forecast area
toward the end of the period. SSW winds at 7-9 kts will increase
to 10-15 kts Saturday morning with higher gusts.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 26, 6:32 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
632 PM CDT Fri May 26 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
632 PM CDT Fri May 26 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Isolated strong or severe thunderstorms will be possible late
tonight north of I-40.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a Moderate Risk for severe thunderstorms north of a line
from Jonesboro, Arkansas to Martin, Tennessee. There is an
Enhanced Risk for severe thunderstorms south of the Moderate risk
and north of Interstate 40 for Saturday night, with a Slight Risk
across the remainder of the area. The primary severe weather
threats will be damaging winds and large hail. An isolated tornado
will also be possible.

There is a Slight Risk for Severe Thunderstorms across the entire
Mid South on Sunday and Sunday night. The primary severe weather
risks during this period will be damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Saturday night through
Sunday.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:47 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph43 min
May 27, 5:25 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph50 min
May 27, 5:29 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph46 min
May 27, 5:54 AM CDTSevere Thunderstorm WarningMEGClay51 min
May 27, 6:10 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi50 min
May 27, 6:45 AM CDTSevere Thunderstorm WarningMEGMississippi21 min
May 27, 12:03 PM CDTRiver Flood AdvisoryMEGLee9 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.